Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Tulsa, OK

January 12, 201422 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this red flag warning at Jan 12, 2014, 3:31 AM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jan 12, 2014, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2014, 3:31 AM CST (09:31 UTC)
In effect from
Jan 12, 2014, 12:00 PM CST
Expired
Jan 12, 2014, 8:00 PM CST
In force
8 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WWUS84 KTSA 120931
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
331 AM CST SUN JAN 12 2014

OKZ054-055-059-060-064>066-122215-
/O.UPG.KTSA.FW.A.0001.140112T1800Z-140113T0000Z/
/O.NEW.KTSA.FW.W.0001.140112T1800Z-140113T0000Z/
OSAGE-WASHINGTON OK-PAWNEE-TULSA-CREEK-OKFUSKEE-OKMULGEE-
331 AM CST SUN JAN 12 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS 
EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CREEK... 
   OKFUSKEE...OKMULGEE AND TULSA. 

 * THIS WARNING REPLACES THE RED FLAG WATCH THAT WAS IN EFFECT.

HAZARDOUS WEATHER...
 * WINDY CONDITIONS WILL COMBINE WITH WELL ABOVE NORMAL
   TEMPERATURES...LOW MOISTURE...AND DRY FUELS THIS AFTERNOON TO
   PRODUCE CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF
   HIGHWAY 75 IN NORTHEAST OKLAHOMA.

 * LOW RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT.

 * STRONG SOUTHWEST WIND GUSTS AS HIGH AS 45 MPH.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

OKZ056>058-061-062-067-122215-
/O.CON.KTSA.FW.A.0001.140112T1800Z-140113T0000Z/
NOWATA-CRAIG-OTTAWA-ROGERS-MAYES-WAGONER-
331 AM CST SUN JAN 12 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON CST TODAY
THROUGH THIS AFTERNOON...

A FIRE WEATHER WATCH IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...OTTAWA...CRAIG...NOWATA...WAGONER...ROGERS AND 
   MAYES. 

HAZARDOUS WEATHER...
 * WINDY CONDITIONS WILL COMBINE WITH WELL ABOVE NORMAL
   TEMPERATURES...LOW MOISTURE...AND DRY FUELS THIS AFTERNOON TO
   PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS EAST OF HIGHWAY
   75 AND NORTH OF INTERSTATE 44 IN NORTHEAST OKLAHOMA.

 * LOW RELATIVE HUMIDITIES BETWEEN 25 AND 30 PERCENT.

 * STRONG SOUTHWEST WIND GUSTS AS HIGH AS 45 MPH.

IMPACTS...
 * THE PURPOSE OF FIRE WEATHER WATCHES AND RED FLAG WARNINGS ARE 
   TO ALERT LAND MANAGEMENT AGENCIES OF DEVELOPING WEATHER 
   CONDITIONS THAT...WHEN COMBINED WITH CRITICALLY DRY WILDLAND 
   FUELS...COULD LEAD TO DANGEROUS WILDFIRES. TIMELY AND 
   ACCURATE WATCHES AND WARNINGS ENABLE FIRE FIGHTING AGENCIES 
   TO MANAGE RESOURCES AND PREPARE APPROPRIATE SUPPRESSION 
   RESPONSES FOR PROTECTING LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
3 follow-up statements
809 
WWUS84 KTSA 121542
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
942 AM CST SUN JAN 12 2014

OKZ057-058-062-121645-
/O.CAN.KTSA.FW.A.0001.140112T1800Z-140113T0000Z/
CRAIG-OTTAWA-MAYES-
942 AM CST SUN JAN 12 2014

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FIRE 
WEATHER WATCH...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...OTTAWA...CRAIG AND MAYES. 

 * THE RED FLAG WATCH THAT WAS IN EFFECT HAS BEEN CANCELLED.

 * A FIRE DANGER STATEMENT FOR SLIGHTLY LESS THAN RED FLAG WARNING
   CRITERIA WILL BE ISSUED FOR THOSE COUNTIES WITHIN THE HOUR.

&&

$$

OKZ056-061-067-122345-
/O.UPG.KTSA.FW.A.0001.140112T1800Z-140113T0000Z/
/O.EXA.KTSA.FW.W.0001.140112T1800Z-140113T0000Z/
NOWATA-ROGERS-WAGONER-
942 AM CST SUN JAN 12 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...WAGONER...ROGERS AND NOWATA. 

 * THIS WARNING REPLACES THE RED FLAG WATCH THAT WAS IN EFFECT

HAZARDOUS WEATHER...
 * WINDY CONDITIONS WILL COMBINE WITH WELL ABOVE NORMAL
   TEMPERATURES...LOW MOISTURE...AND DRY FUELS THIS AFTERNOON TO
   PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

 * RELATIVE HUMIDITIES 20 TO 25 PERCENT.

 * STRONG WIND GUSTS TO AROUND 45 MILES AN HOUR.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED... 
   FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONG WINDS...LOW 
   RELATIVE HUMIDITIES...AND MILD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

OKZ070-071-073-122345-
/O.EXA.KTSA.FW.W.0001.140112T1800Z-140113T0000Z/
MUSKOGEE-MCINTOSH-PITTSBURG-
942 AM CST SUN JAN 12 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PITTSBURG...MCINTOSH AND MUSKOGEE. 

HAZARDOUS WEATHER...
 * WINDY CONDITIONS WILL COMBINE WITH WELL ABOVE NORMAL
   TEMPERATURES...LOW MOISTURE...AND DRY FUELS THIS AFTERNOON TO
   PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

 * RELATIVE HUMIDITIES 15 TO 25 PERCENT.

 * STRONG WIND GUSTS TO AROUND 45 MILES AN HOUR.

 * RELATIVE HUMIDITIES AS LOW AS 15 TO 25 PERCENT.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED... 
   FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOW 
   RELATIVE HUMIDITIES...AND MILD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

OKZ054-055-059-060-064>066-122345-
/O.CON.KTSA.FW.W.0001.140112T1800Z-140113T0000Z/
OSAGE-WASHINGTON OK-PAWNEE-TULSA-CREEK-OKFUSKEE-OKMULGEE-
942 AM CST SUN JAN 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...OKFUSKEE...CREEK...WASHINGTON...OSAGE... 
   PAWNEE...TULSA AND OKMULGEE. 

HAZARDOUS WEATHER...
 * WINDY CONDITIONS WILL COMBINE WITH WELL ABOVE NORMAL
   TEMPERATURES...LOW MOISTURE...AND DRY FUELS THIS AFTERNOON TO
   PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

 * RELATIVE HUMIDITIES 15 TO 25 PERCENT.

 * STRONG WIND GUSTS TO AROUND 45 MILES AN HOUR.


IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
115 
WWUS84 KTSA 121803
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
1203 PM CST SUN JAN 12 2014

ARZ001-010-019-029-OKZ049-053-057-058-062-063-068-069-072-074>076-
130000-
/O.EXA.KTSA.FW.W.0001.140112T1800Z-140113T0000Z/
BENTON-WASHINGTON AR-CRAWFORD-SEBASTIAN-PUSHMATAHA-CHOCTAW-CRAIG-
OTTAWA-MAYES-DELAWARE-CHEROKEE-ADAIR-SEQUOYAH-HASKELL-LATIMER-
LE FLORE-
1203 PM CST SUN JAN 12 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CHEROKEE...ADAIR...PUSHMATAHA...MAYES... 
   DELAWARE...OTTAWA...CHOCTAW...CRAIG...SEQUOYAH...LE FLORE... 
   LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...CRAWFORD...
   BENTON AND SEBASTIAN. 

HAZARDOUS WEATHER...
 * THE FIRE DANGER STATEMENT ISSUED EARLIER TODAY HAS BEEN CONVERTED
   TO A RED FLAG WARNING FOR WORSENING FIRE CONDITIONS.

 * RELATIVE HUMIDITIES AS LOW AS 15 TO 25 PERCENT

 * STRONG SOUTH WIND GUSTS AROUND 45 MPH

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED 
   ...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONG WINDS...LOW 
   HUMIDITIES...AND WARM TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

OKZ054>056-059>061-064>067-070-071-073-130000-
/O.CON.KTSA.FW.W.0001.000000T0000Z-140113T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-PITTSBURG-
1203 PM CST SUN JAN 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING CONTINUES IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CREEK...OKFUSKEE...OKMULGEE...TULSA...ROGERS... 
   PAWNEE...WAGONER...WASHINGTON...OSAGE...NOWATA...PITTSBURG... 
   MCINTOSH AND MUSKOGEE. 

HAZARDOUS WEATHER...
 * WINDY CONDITIONS WILL COMBINE WITH WELL ABOVE NORMAL
   TEMPERATURES...LOW MOISTURE...AND DRY FUELS THIS AFTERNOON TO
   PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

 * RELATIVE HUMIDITIES AS LOW 15 TO 25 PERCENT

 * STRONG SOUTH WIND GUSTS TO AROUND 45 MPH.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
481 
WWUS84 KTSA 121911
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
111 PM CST SUN JAN 12 2014

ARZ002-011-020-130200-
/O.EXB.KTSA.FW.W.0001.000000T0000Z-140113T0200Z/
CARROLL-MADISON-FRANKLIN-
111 PM CST SUN JAN 12 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN ARKANSAS...MADISON...CARROLL AND FRANKLIN. 

HAZARDOUS WEATHER...
 * RED FLAG WARNING HAS BEEN EXTENDED UNTIL 8 PM THIS EVENING
   AND NOW INCLUDES ALL OF EASTERN OKLAHOMA AND NORTHWEST AND
   WEST CENTRAL ARKANSAS.

 * RELATIVE HUMIDITIES OF 12 TO 25 PERCENT.

 * SOUTH WINDS 15 TO 30 MILES AN HOUR WITH GUSTS TO 45 OR 50
   MILES AN HOUR.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED...FAVORING
   RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONG WINDS...LOW 
   HUMIDITIES...AND WARM TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

ARZ001-010-019-029-OKZ049-053>076-130200-
/O.EXT.KTSA.FW.W.0001.000000T0000Z-140113T0200Z/
BENTON-WASHINGTON AR-CRAWFORD-SEBASTIAN-PUSHMATAHA-CHOCTAW-OSAGE-
WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
111 PM CST SUN JAN 12 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ADJUSTED THE TIMING 
OF THE RED FLAG WARNING AND IT IS NOW IN EFFECT UNTIL 8 PM CST 
THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE... 
   OKMULGEE...WAGONER...TULSA...ROGERS...MAYES...DELAWARE... 
   PAWNEE...OTTAWA...PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...
    CRAIG...NOWATA...PITTSBURG...SEQUOYAH...MCINTOSH...
   MUSKOGEE... LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...
   WASHINGTON...CRAWFORD...BENTON AND SEBASTIAN. 

HAZARDOUS WEATHER...
 * RED FLAG WARNING HAS BEEN EXTENDED UNTIL 8 PM THIS EVENING
   AND NOW INCLUDES ALL OF EASTERN OKLAHOMA AND NORTHWEST AND
   WEST CENTRAL ARKANSAS.

 * RELATIVE HUMIDITIES OF 12 TO 25 PERCENT.

 * SOUTH WINDS 15 TO 30 MILES AN HOUR WITH GUSTS TO 45 OR 50
   MILES AN HOUR.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Jan 12, 2:53 AM CST, 38 minutes earlier.

Area forecast discussion, Jan 12, 2:53 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
253 AM CST SUN JAN 12 2014

.DISCUSSION...

FIRE WEATHER CONCERNS TODAY ARE THE MAIN FOCUS OF THIS
FORECAST...WITH RED FLAG CONDITIONS FORECAST ALONG AND WEST OF
HIGHWAY 75 IN NORTHEAST OKLAHOMA. STRONG AND GUSTY SOUTHWEST WINDS
WILL DEVELOP BY LATE MORNING ACROSS MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...WITH GUSTS IN THE 40 TO 45 MPH RANGE WHERE
THE HIGHEST 925 WINDS WILL BE LOCATED ACROSS NORTHEAST OKLAHOMA
AND FAR NORTHWEST ARKANSAS THROUGH THE AFTERNOON. THE EARLIER WIND
ADVISORY STILL LOOKS GOOD AND WILL REMAIN AS INHERITED. THE
SOUTHWESTERLY LOW LEVEL WINDS WILL LEAD TO HIGH TEMPERATURES THAT
ARE 20 TO 25 DEGREES ABOVE NORMAL. GIVEN HOW DRY UPSTREAM
SOUNDINGS ARE...IT IS LIKELY THAT THE NAM/GFS/ECMWF ALL ARE TOO
OPTIMISTIC ON THE STRENGTH OF THE MOISTURE RETURN THIS
AFTERNOON...WITH THE RUC/HRRR SEEMING TO HAVE A BETTER HANDLE ON
SURFACE DEW POINTS FOR THE NEXT 12 TO 18 HOURS. USING THESE LOWER
DEW POINTS GIVES RELATIVE HUMIDITIES BELOW RED FLAG CRITERIA
GENERALLY ALONG AND WEST OF HIGHWAY 75...SO WILL UPGRADE THE WATCH
TO A WARNING IN THIS REGION. THE REMAINDER OF THE WATCH WILL
REMAIN INTACT...WITH TOO MUCH UNCERTAINTY IN MAINLY THE RELATIVE
HUMIDITIES TO UPGRADE AND ENOUGH CONCERN THAT CANCELLING WOULD NOT
BE ADVISABLE. WILL ALSO ISSUE A FIRE DANGER STATEMENT FOR THE REST
OF THE FORECAST AREA NOT COVERED BY A RED FLAG WARNING OR FIRE
WEATHER WATCH.

THE REMAINDER OF THE FORECAST WILL BE CHARACTERIZED BY DRY COLD
FRONTAL PASSAGES ABOUT EVERY TWO DAYS OR SO...WITH THE FIRST ONE
PUSHING THROUGH TONIGHT AND EARLY MONDAY MORNING. TEMPERATURES
TOMORROW WILL STILL BE ABOVE NORMAL BEHIND THE FRONT...WITH EACH
SUCCESSIVE COLD PUSH LOOKING STRONGER THAN ITS PREDECESSOR. FRIDAY
LOOKS TO BE THE COLDEST DAY OF THE PERIOD...AND LIKELY THE ONLY
DAY WITH WIDESPREAD BELOW NORMAL HIGH TEMPERATURES. A ROLLER
COASTER IS PROBABLY THE BEST WAY TO DESCRIBE THE FORECAST HIGHS
THIS COMING WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  36  57  34 /   0   0   0   0
FSM   66  37  57  31 /   0   0  10   0
MLC   69  37  59  33 /   0   0   0   0
BVO   68  29  56  31 /   0   0   0   0
FYV   63  31  52  31 /   0   0  10   0
BYV   63  35  51  32 /   0   0  10   0
MKO   68  35  57  32 /   0   0  10   0
MIO   65  33  53  32 /   0   0  10   0
F10   68  37  57  35 /   0   0  10   0
HHW   69  40  60  32 /   0  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 9 AM SUNDAY TO 6 PM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071.

     RED FLAG WARNING FROM NOON SUNDAY TO 6 PM SUNDAY FOR OKZ054-
     OKZ055-OKZ059-OKZ060-OKZ064-OKZ065-OKZ066.

     FIRE WEATHER WATCH FROM NOON SUNDAY TO 6 PM SUNDAY FOR OKZ056-
     OKZ057-OKZ058-OKZ061-OKZ062-OKZ067.

AR...WIND ADVISORY FROM 9 AM SUNDAY TO 6 PM SUNDAY FOR ARZ001-ARZ010.

&&

SHORT TERM...05
LONG TERM....22
Hazardous weather outlook, Jan 11, 5:07 PM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 PM CST SAT JAN 11 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 PM CST SAT JAN 11 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A LIMITED THREAT OF WILDFIRE SPREAD WILL CONTINUE THROUGH EARLY
THIS EVENING BEFORE WIND SPEEDS DECREASE AND TEMPERATURES COOL
AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY FOR MUCH OF
NORTHEAST OKLAHOMA AS DANGEROUS FIRE SPREAD CONDITIONS MAY DEVELOP
SUNDAY AFTERNOON. THE MOST VULNERABLE AREA WILL BE THOSE
LOCATIONS IN EASTERN OKLAHOMA NORTHWEST OF INTERSTATE 44 THAT
RECEIVED LITTLE OR NO RAIN DURING THE DAY FRIDAY.

SOUTHERLY WINDS WILL GUST TO 30 TO 40 MILES AN HOUR ACROSS MUCH
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY. TEMPERATURES
IN THE AFTERNOON WILL REACH THE MID AND UPPER 60S WITH RELATIVE
HUMIDITY VALUES AROUND 30 PERCENT COMMON. A SMALL INCREASE IN
FORECAST TEMPERATURES OR DECREASE IN DEW POINTS WOULD LIKELY
RESULT IN RED FLAG CONDITIONS IN SOME AREAS SUNDAY AFTERNOON.

DRY NORTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE REST OF THE
UPCOMING WEEK. A COUPLE OF DRY FRONTAL PASSAGES WILL OCCUR BUT
TEMPERATURES WILL REMAIN AT OR ABOVE NORMAL THROUGH THE PERIOD.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Arkansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.